Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Feb 14, 2022, 2:00 PM MST for 6 counties in Arizona. It took effect at Feb 15, 2022, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 2:00 PM MST (21:00 UTC)
- In effect from
- Feb 15, 2022, 11:00 AM MST
- Expired
- Feb 15, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4124 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615 WWUS85 KTWC 142100 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 200 PM MST Mon Feb 14 2022 AZZ150>154-151200- /O.UPG.KTWC.FW.A.0001.220215T1800Z-220216T0300Z/ /O.NEW.KTWC.FW.W.0001.220215T1800Z-220216T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 200 PM MST Mon Feb 14 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 150, 151, 152, 153 and 154, which is all of southeast Arizona. * TIMING...Tuesday morning through Tuesday evening. * WINDS...Southwest 15 to 30 mph, with gusts to 40-45 mph. * RELATIVE HUMIDITY...7-14 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
227 WWUS85 KTWC 150939 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 239 AM MST Tue Feb 15 2022 AZZ150>154-160015- /O.CON.KTWC.FW.W.0001.220215T1800Z-220216T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 239 AM MST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... * AFFECTED AREA...Fire weather zones 150, 151, 152, 153 and 154, which is all of southeast Arizona. * TIMING... late this morning through the evening. * WINDS...Southwest 15 to 30 mph, with gusts to 40-45 mph. * RELATIVE HUMIDITY...7-14 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
402 WWUS85 KTWC 152236 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 336 PM MST Tue Feb 15 2022 AZZ150>154-160300- /O.CON.KTWC.FW.W.0001.000000T0000Z-220216T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 336 PM MST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... * AFFECTED AREA...Fire weather zones 150, 151, 152, 153 and 154, which is all of southeast Arizona. * TIMING...Through 8 PM MST this evening. * WINDS...Southwest 15 to 30 mph, with gusts to 40-45 mph. * RELATIVE HUMIDITY...7-14 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
579 WWUS85 KTWC 160307 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 807 PM MST Tue Feb 15 2022 AZZ150>154-160415- /O.EXP.KTWC.FW.W.0001.000000T0000Z-220216T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 807 PM MST Tue Feb 15 2022 ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... Winds will diminish overnight as RH values recover. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Feb 14, 1:54 PM MST, 6 minutes earlier.
Area forecast discussion, Feb 14, 1:54 PM MST, 6 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 154 PM MST Mon Feb 14 2022 .SYNOPSIS...High pressure and warm weather will begin to retreat as a winter storm system impacts the area over the coming days. Strong gusty winds are expected Tuesday and Wednesday, including a chance of valley rain and mountain snow Wednesday. && .DISCUSSION...Temperatures are unseasonably warm yet again as an upper ridge remains the dominant pattern. Skies are clear and winds are benign, although change is just over the horizon. An upper low will be swinging down the western coastal states tomorrow, resulting in a gradient squeeze and strong southwesterly winds Tuesday afternoon. ECMWF EFI shows climatologically anomalous winds, at least above the 60th percentile across most of the forecast area. Mountain tops will be rather gusty with a 40-45 kt 700mb jet and once you factor in the low relative humidities, Red Flag conditions are anticipated region wide. Meager rainfall amounts accompany this system on Wednesday. NBM QPFs are in the vicinity of a few hundredths and perhaps an inch of snowfall at the higher mountain elevations (or slightly more in the White Mountains). High temperatures drop considerably, roughly 20 degrees from values seen today. Winds remain a little blustery on Wednesday, but not to the same extent as Tuesday. Conditions mellow on Thursday, with one more weak shortwave trough that sweeps across keeping a slight chance of snow in the Whites. Ridging then builds in allowing temperatures to recover each day heading into the weekend, with dry weather for all locations. && .AVIATION...Valid through 16/00Z. Clear skies for much of the forecast period. SFC wind 12 kts or less WLY/NWLY in direction, becoming variable this evening. Tomorrow, strong SWLY winds are expected peaking 20-25 kts gusts 35-40 kts during the afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A Red Flag Warning is in effect for all of southeast Arizona from late Tuesday morning through Tuesday evening, for strong and gusty southwest winds and low relative humidity values. Expect wind speeds of 15 to 30 mph and gusts up to 40-45 mph, with relative humidity values of 7-14 percent. Light precipitation amounts are expected on Wednesday, with snow at the higher elevations. High temperatures drop sharply at this point, slowly warming over the rest of the week. Some westerly breeziness remains on Wednesday, fully decreasing by Thursday and remaining as such until a potential increase Sunday into next Monday. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MST Tuesday for AZZ150>154. Wind Advisory from 11 AM to 8 PM MST Tuesday for AZZ507>510-512- 513. && Howlett Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:20 AM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 12 hr |
| Feb 14, 2:29 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Santa Cruz | 42 hr |
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.